Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 22, NWS Pocatello, ID

June 18, 2004Power County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 18, 2004, 1:45 PM MDT for Power County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2004, 1:45 PM MDT (19:45 UTC)
Expired
Jun 18, 2004, 2:30 PM MDT
In force
45 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Power County, ID

The radar

The Pocatello radar (KSFX), 38 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2004-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2004-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WUUS55 KPIH 181945
SVRPIH
IDC077-182030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
145 PM MDT FRI JUN 18 2004

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL POWER COUNTY IN IDAHO

* UNTIL 230 PM MDT

* AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 13 MILES SOUTHWEST OF ARBON VALLEY...OR ABOUT 9
  MILES EAST OF NEELEY...AND MOVING NORTHEAST AT 20 MPH.

LAT...LON 4274 11284 4262 11267 4282 11247 4292 11262

$$
GK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:30 AM MDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 18, 9:30 AM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
930 AM MDT FRI JUN 18 2004

.DISCUSSION...
AREA OF SHOWERS/TSTMS CONTINUES ACROSS FAR SE THIS MORNING AS IT
CONTINUES TO PROGRESS INTO WYOMING.  EXTREMELY UNSTABLE THROUGH
SATURDAY WITH SEVERAL WEAK SHORT WAVES IN WESTERLY FLOW WILL MOVE
THROUGH TODAY.  MESOETA CAPES APPROACHING 1000 WITH LI AROUND -5 BY
18Z.  WENT SCATTERED TSTMS ALL LOCALES THIS AFTERNOON UPPING POPS.
THINK BEST WILL AGAIN BE IN FAR SE WHERE LEFTOVER BOUNDARIES FROM
LAST NIGHTS AND THIS MORNINGS TSTMS PREVALENT.  WITH  REDUCED
FREEZING LEVELS THINK MAIN THREAT IF SEVERE WILL BE LARGE HAIL.
MINOR UPDATES TO ZONES FOR THIS MORNING PACKAGE.
GK

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 18, 5:00 AM MDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT FRI JUN 18 2004

IDZ017>023-031-032-191100-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
500 AM MDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:11 PM MDTSevere Thunderstorm WarningPIHBlaine, Cassia34 min
Jun 18, 3:00 PM MDTSevere Thunderstorm WarningPIHCassia45 min
Jun 18, 3:44 PM MDTSevere Thunderstorm WarningPIHCassia46 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.